Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS Raleigh, NC

May 15, 2014Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at May 15, 2014, 3:19 PM EDT for Wake County, North Carolina. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2014, 3:19 PM EDT (19:19 UTC)
Expired
May 15, 2014, 6:15 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 21 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 3:30 PM EDTHEAVY RAIN 2.25 S New Hope, NCSTORM TOTAL SO FAR. 1 INCH FELL BETWEEN 225 AND 325 PM. RELAYED BY CENTRAL CAROLINA SKYWARN.
May 15, 4:00 PM EDTFLOODRaleigh, NCCRABTREE CREEK AT OLD WAKE FOREST ROAD WENT INTO FLOOD AROUND 4PM. CRESTED AT 12.9 FT AT 445 PM.
May 15, 4:40 PM EDTHEAVY RAIN 2.774 N New Hope, NC
May 15, 5:00 PM EDTFLASH FLOOD1 Sse Garner, NC3.23 INCHES SINCE 230 PM RESULTED IN FLOODING.
May 15, 5:00 PM EDTHEAVY RAIN 3.231 Sse Garner, NC3.23 INCHES SINCE 230 PM RESULTED IN FLOODING.
May 15, 5:05 PM EDTFLASH FLOOD1 N New Hope, NCSOUTHALL ROAD IN RALEIGH CLOSED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 101 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WGUS52 KRAH 151919
FFWRAH
NCC183-152215-
/O.NEW.KRAH.FF.W.0006.140515T1919Z-140515T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT THU MAY 15 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 615 PM EDT

* AT 318 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT WERE
  CONTINUOUSLY REDEVELOPING AND PRODUCING FLOODING OVER THE WARNED
  AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING
  IS EXPECTED TO BEGIN SHORTLY.

ADDITIONAL RAINFALL AMOUNTS OF 1-2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.  MOVE TO
HIGHER GROUND.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3597 7848 3571 7846 3552 7871 3562 7892
      3592 7876 3600 7857

$$

ELLIS
4 follow-up statements
061 
WGUS72 KRAH 151936
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT THU MAY 15 2014

NCC183-152215-
/O.CON.KRAH.FF.W.0006.000000T0000Z-140515T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
336 PM EDT THU MAY 15 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
WAKE COUNTY...

AT 335 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT WERE
CONTINUOUSLY REDEVELOPING AND PRODUCING FLOODING OVER THE WARNED
AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 3597 7848 3571 7846 3552 7871 3562 7892
      3592 7876 3600 7857

$$

ELLIS
440 
WGUS72 KRAH 152005
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EDT THU MAY 15 2014

NCC183-152215-
/O.CON.KRAH.FF.W.0006.000000T0000Z-140515T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
405 PM EDT THU MAY 15 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
WAKE COUNTY...

AT 402 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT HEAVY RAIN WAS FALLING OVER THE AREA. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

A RIVER GAGE ON CRABTREE CREEK AT OLD WAKE FOREST ROAD IS APPROACHING
FLOOD STAGE AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 3597 7848 3571 7846 3552 7871 3562 7892
      3592 7876 3600 7857

$$

ELLIS
590 
WGUS72 KRAH 152127
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT THU MAY 15 2014

NCC183-152215-
/O.CON.KRAH.FF.W.0006.000000T0000Z-140515T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
527 PM EDT THU MAY 15 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
WAKE COUNTY...

AT 525 PM EDT...FLOODING WAS ONGOING ALONG SOUTHALL ROAD IN NE 
RALEIGH AND ALONG CRABTREE CREEK AT OLD WAKE FOREST ROAD.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA LATER THIS EVENING AND ADDITIONAL WARNING MAY BE NEEDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3597 7848 3571 7846 3552 7871 3562 7892
      3592 7876 3600 7857

$$

ELLIS
416 
WGUS72 KRAH 152206
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT THU MAY 15 2014

NCC183-152215-
/O.EXP.KRAH.FF.W.0006.000000T0000Z-140515T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
606 PM EDT THU MAY 15 2014

...THE FLASH FLOOD WARNING FOR WAKE COUNTY WILL EXPIRE AT 615 PM
EDT...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3597 7848 3571 7846 3552 7871 3562 7892
      3592 7876 3600 7857

$$

ELLIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 15, 2:56 PM EDT, 23 minutes earlier.

Area forecast discussion, May 15, 2:56 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT THU MAY 15 2014

.SYNOPSIS...A STRONG AND SLOW MOVING COLD FRONT WILL TRACK EASTWARD
ACROSS THE REGION TODAY THROUGH FRIDAY. WEAK BUT COOL HIGH PRESSURE
WILL BUILD IN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 255 PM THURSDAY...

DEEP TROUGH OVER THE CENTRAL US CONTINUES TO MOVE SLOWLY EASTWARD.
COLD FRONT HAS MADE VERY LITTLE PROGRESS OVER THE PAST FEW HOURS...
AND IS STILL LOCATED IN THE VICINITY OF THE TN/NC BORDER. NEXT
SHORTWAVE ROUNDING THE BASE OF THE TROUGH OVER THE NEXT FEW HOURS
SHOULD KICK IT IN TO EASTWARD MOTION. A LARGE AREA OF PREFRONTAL
RAIN... WITH A FEW EMBEDDED THUNDERSTORMS IS CURRENTLY LOCATED
ACROSS THE CENTRAL PORTION OF THE CWA. PRIMARY THREAT CONTINUES TO
BE URBAN FLOODING... AS THE EARLIER BAND OF CONVECTION IS BEGINNING
TO OUTRUN THE BEST FORCING... AND THE BEST SHEAR REMAINS OVER THE
WESTERN PART OF THE STATE. THE SEVERE THREAT IS WANING... HOWEVER
THE POTENTIAL FOR A WEAK SECONDARY LOW PRESSURE AREA TO DEVELOP OVER
THE REGION... WHICH SHOULD SHOW ITSELF OVER THE NEXT FEW HOURS IF IT
IS GOING TO DEVELOP... CONTINUES THE POTENTIAL FOR A SEVERE STORM.

SHOWER ACTIVITY IS POSSIBLE THROUGH THE OVERNIGHT HOURS AS THE FRONT
CROSSES THE AREA... AND CONDITIONS WILL REMAIN CLOUDY. LOWS IN THE
LOW 50S TO LOW 60S W TO E.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 255 PM THURSDAY...

THE FRONT WILL BE IN THE COASTAL PLAIN AROUND 12Z FRIDAY... AND
CLEARING THE CAROLINA COAST AROUND 18Z. UPPER LEVEL TROUGHING WILL
REMAIN IN PLACE OVER THE EASTERN US ON FRIDAY. HIGHS WILL BE A FEW
DEGREES BELOW NORMAL... IN THE LOW TO MID 70S. DRIER AIR WILL BEGIN
TO MOVE IN BEHIND THE FRONT... WITH SKIES BECOMING MOSTLY CLEAR.
MUCH COOLER LOWS IN THE MID 40S TO LOW 50S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 125 PM THURSDAY...

SATURDAY THROUGH SUNDAY NIGHT: A SHORTWAVE ROUNDING THE BASE OF THE
LONGWAVE TROUGH WILL MOVE ACROSS THE CAROLINAS ON SATURDAY. MODELS
DEPICT A DECREASING TREND IN THE MOISTURE AS THE WAVE MOVES ACROSS
OUR CWA...SO FOR NOW WILL KEEP THE FORECAST FOR SATURDAY DRY.
HOWEVER BY SUNDAY...ANOTHER SHORTWAVE WILL CROSS OUR AREA LATER IN
THE DAY. THE MOISTURE WITH THIS ONE LOOKS A LITTLE BETTER AND
FARTHER NORTH...SO WILL INCLUDE A SLIGHT CHANCE POP ACROSS OUR FAR
S/SE ZONES FOR THE AFTERNOON AND EVENING. TEMPS WILL RUN A FEW
DEGREES BELOW NORMAL DURING THE WEEKEND UNDER THE INFLUENCE OF THE
TROUGH AND ENHANCED CLOUD COVER ASSOC WITH THE AFOREMENTIONED SHORT
WAVES. HIGHS IN THE MID-UPR 70S AND LOWS IN THE LOWER 50S.

MONDAY THROUGH THURSDAY...A LONGWAVE RIDGE WILL BUILD ACROSS THE
MISSISSIPPI RIVER VALLEY...DEEP SOUTH...AND TN VALLEY. OUR AREA WILL
REMAIN UNDER NW FLOW ON THE EAST SIDE OF THIS RIDGE. WHILE MOST OF
THIS PERIOD SHOULD BE DRY ACROSS OUR AREA WITH THE RIDGE BUILDING
EAST...WE'LL HAVE TO WATCH THE WEAK DISTURBANCES AND RESULTING
CONVECTIVE COMPLEXES THAT WILL LIKELY BE MOVING ACROSS THE TOP OF
THE RIDGE AND DOWN THE EAST SIDE.  ONE SUCH WAVE IS PROGGED TO MOVE
ACROSS THE MID ATLANTIC REGION ON WEDNESDAY...AND MAY BRING A SLIGHT
CHANCE FOR SHOWERS/TSTMS ACROSS OUR N/NE ZONES.  TEMPS DURING THE
FIRST HALF OF THE WEEK WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL
GIVEN THE N/NW FLOW...BUT WILL WARM BACK TO OR ABOVE NORMAL BY
MIDWEEK AS THE SFC HIGH MOVES TO OUR S AND E AND THE MIDLEVEL RIDGE
BUILDS TOWARD THE CAROLINAS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 137 PM WEDNESDAY...

GENERALLY MVFR CIGS HAVE OVERSPREAD THE AREA... AS A BAND OF HEAVY
RAIN WITH EMBEDDED THUNDERSTORMS HAS ADVANCED ACROSS KINT/KGSO...
AND IS CURRENTLY AFFECTING KRDU/KFAY... AND WILL AFFECT KRWI AROUND
21Z. EASTWARD PROGRESSION OF THIS BAND IS SLOW... AND SEVERAL HOURS
OF RAIN IS POSSIBLE AT THESE SITES.

COLD FRONT WILL CLEAR THE CAROLINA COAST BY 18Z FRIDAY... AND
CONDITIONS WILL RAPIDLY IMPROVE IN ITS WAKE... WITH WINDS BECOMING
WESTERLY. VFR CONDITIONS ARE LIKELY THROUGH EARLY NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING
FOR NCZ007-021>023-038-039-073-074-083.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...SEC
SHORT TERM...SEC
LONG TERM...NP
AVIATION...SEC
Hazardous weather outlook, May 15, 12:05 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1205 PM EDT THU MAY 15 2014

NCZ008>011-024>028-040>043-075>078-085-086-088-089-161615-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
1205 PM EDT THU MAY 15 2014

...SEVERE THUNDERSTORM WATCH 157 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA
TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST
INTO THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY
THREAT OF DAMAGING WINDS OR AN ISOLATED TORNADO. THE THREAT FOR
SEVERE WEATHER WILL BE GREATEST BETWEEN NOON AND 8 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ084-161615-
RICHMOND-
1205 PM EDT THU MAY 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA
TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST
INTO THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY
THREAT OF DAMAGING WINDS OR AN ISOLATED TORNADO. THE THREAT FOR
SEVERE WEATHER WILL BE GREATEST BETWEEN NOON AND 8 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ021-022-038-039-073-074-083-161615-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
1205 PM EDT THU MAY 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA
TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST
INTO THE AREA. AN ISOLATED STORM COULD BECOME SEVERE...WITH A
PRIMARY THREAT OF DAMAGING WINDS OR A TORNADO. THE THREAT FOR
SEVERE WEATHER WILL BE GREATEST BETWEEN 10 AM AND 6 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ007-023-161615-
PERSON-ALAMANCE-
1205 PM EDT THU MAY 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 157 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA
TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST
INTO THE AREA. AN ISOLATED STORM COULD BECOME SEVERE...WITH A
PRIMARY THREAT OF DAMAGING WINDS OR A TORNADO. THE THREAT FOR
SEVERE WEATHER WILL BE GREATEST BETWEEN 10 AM AND 6 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 15, 11:47 AM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1147 AM EDT THU MAY 15 2014

NCZ040-041-076-151630-
WAKE-LEE-CHATHAM-
1147 AM EDT THU MAY 15 2014

...STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WAKE...NORTHEASTERN
LEE...AND SOUTHEASTERN CHATHAM COUNTY UNTIL 1230 PM EDT...

AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SANFORD...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANFORD...PITTSBORO...APEX...BROADWAY...SEAFORTH BOAT DOCK...SHEARON
HARRIS RESERVOIR...JORDAN LAKE STATE REC AREA...MONCURE...HARRIS LAKE
BOAT LAUNCH...NEW HILL...CROSSWINDS CAMPGROUND...CROSSWINDS BOATING
CENTER AND LAKE JORDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3573 7884 3558 7892 3539 7910 3538 7914
      3558 7915 3575 7917
TIME...MOT...LOC 1545Z 184DEG 19KT 3546 7907

VINCENT
Special weather statement, May 15, 12:26 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1226 PM EDT THU MAY 15 2014

NCZ040-041-151700-
WAKE-CHATHAM-
1226 PM EDT THU MAY 15 2014

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WAKE AND
NORTHEASTERN CHATHAM COUNTIES UNTIL 100 PM EDT...

AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF PITTSBORO...MOVING NORTH
AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... CARY...RDU INTERNATIONAL...APEX...
MORRISVILLE...CROSSWINDS CAMPGROUND...CROSSWINDS BOATING CENTER...
LAKE JORDAN...CARPENTER...NEW HILL...JORDAN LAKE STATE REC AREA AND
WILLIAM B UMSTEAD STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3587 7876 3564 7887 3564 7902 3586 7904
TIME...MOT...LOC 1624Z 201DEG 19KT 3564 7900

VINCENT
Special weather statement, May 15, 12:42 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1242 PM EDT THU MAY 15 2014

NCZ041-151715-
WAKE-
1242 PM EDT THU MAY 15 2014

...STRONG THUNDERSTORM WILL AFFECT SOUTHERN AND CENTRAL WAKE
COUNTY UNTIL 115 PM EDT...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM OVER FUQUAY-VARINA...OR 12 MILES SOUTH OF CARY...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...RDU INTERNATIONAL...APEX...
HOLLY SPRINGS...MORRISVILLE...LAKE WHEELER...NEW HILL...RESEARCH
TRIANGLE...SHEARON HARRIS RESERVOIR AND WILLIAM B UMSTEAD STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

DOPPLER RADAR HAS INDICATED SOME ROTATION IN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3554 7877 3559 7893 3587 7886 3587 7856
TIME...MOT...LOC 1640Z 202DEG 23KT 3560 7883

VINCENT
Special weather statement, May 15, 12:48 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1248 PM EDT THU MAY 15 2014

NCZ025-151715-
DURHAM-
1248 PM EDT THU MAY 15 2014

...STRONG THUNDERSTORM WILL AFFECT SOUTHERN DURHAM COUNTY UNTIL 115
PM EDT...

AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RDU INTERNATIONAL...OR 7 MILES NORTHWEST
OF CARY...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DURHAM...BETHESDA...PARKWOOD...GORMAN...RESEARCH TRIANGLE...ENO RIVER
STATE PARK...FALLS LAKE AND LAKE JORDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

DOPPLER RADAR HAS INDICATED SOME ROTATION IN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3607 7879 3607 7875 3603 7875 3602 7874
      3603 7872 3592 7876 3593 7880 3587 7883
      3586 7888 3587 7899 3609 7896 3609 7881
TIME...MOT...LOC 1647Z 195DEG 18KT 3586 7890

VINCENT
Special weather statement, May 15, 1:24 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
124 PM EDT THU MAY 15 2014

NCZ041-151745-
WAKE-
124 PM EDT THU MAY 15 2014

...STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHERN WAKE COUNTY
UNTIL 145 PM EDT...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM OVER RALEIGH...MOVING NORTHEAST AT 20 MPH.

BRIEF TORRENTIAL RAINFALL AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...RDU INTERNATIONAL...WILLIAM B UMSTEAD
STATE PARK...PURNELL...FALLS LAKE AND FALLS LAKE BOAT RAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

DOPPLER RADAR HAS INDICATED SOME ROTATION IN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3600 7847 3598 7846 3576 7868 3581 7878
      3585 7880 3592 7876 3594 7873 3597 7871
      3607 7868
TIME...MOT...LOC 1722Z 203DEG 19KT 3583 7870

VINCENT
Special weather statement, May 15, 2:26 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT THU MAY 15 2014

NCZ026-041-151930-
WAKE-FRANKLIN-
226 PM EDT THU MAY 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAKE
AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 330 PM EDT...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAKE FOREST...OR 13 MILES SOUTHWEST OF
LOUISBURG...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISBURG...WAKE FOREST...FRANKLINTON...ROLESVILLE...YOUNGSVILLE AND
INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3613 7822 3594 7836 3590 7846 3593 7850
      3601 7850 3620 7840 3624 7829
TIME...MOT...LOC 1826Z 204DEG 19KT 3595 7846

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:55 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 22 more25 hr
May 15, 8:47 AM EDTSpecial Weather StatementRAHForsyth58 min
May 15, 9:21 AM EDTSpecial Weather StatementRAHDavidson, Stanly39 min
May 15, 9:55 AM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly20 min
May 15, 9:57 AM EDTSpecial Weather StatementRAHGuilford33 min
May 15, 10:09 AM EDTSpecial Weather StatementRAHRandolph51 min
May 15, 10:38 AM EDTSpecial Weather StatementRAHRandolph37 min
May 15, 10:42 AM EDTAreal Flood AdvisoryRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Moore and 3 more5 hr
May 15, 10:44 AM EDTSpecial Weather StatementRAHMontgomery, Richmond46 min
May 15, 11:14 AM EDTSpecial Weather StatementRAHAlamance46 min
May 15, 11:23 AM EDTSpecial Weather StatementRAHChatham37 min
May 15, 11:31 AM EDTSpecial Weather StatementRAHCumberland44 min
May 15, 11:47 AM EDTSpecial Weather StatementRAHLee43 min
May 15, 12:26 PM EDTSpecial Weather StatementRAHWake34 min
May 15, 12:42 PM EDTSpecial Weather StatementRAHWake33 min
May 15, 12:48 PM EDTSpecial Weather StatementRAHDurham27 min
May 15, 1:24 PM EDTSpecial Weather StatementRAHWake21 min
May 15, 1:28 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake47 min
May 15, 1:51 PM EDTAreal Flood AdvisoryRAHDurham, Orange, Wake114 min
May 15, 2:26 PM EDTSpecial Weather StatementRAHFranklin64 min
May 15, 3:35 PM EDTSpecial Weather StatementRAHWayne25 min
May 15, 5:39 PM EDTSpecial Weather StatementRAHEdgecombe51 min
May 15, 5:54 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange66 min
May 15, 6:06 PM EDTTornado WarningRAHDurham24 min
May 15, 6:35 PM EDTFlash Flood WarningRAHOrange3 hr
May 15, 6:49 PM EDTSevere Thunderstorm WarningRAHGranville, Person56 min
May 15, 6:54 PM EDTTornado WarningRAHGranville, Person36 min
May 15, 7:06 PM EDTSpecial Weather StatementRAHDurham54 min

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.